For the past 3 months, I have been having problems with numbness/tingling in my hands and legs/feet, and sometimes even in my face. It is worse on the left side than on the right. It is pretty much constant, although the severity of it changes.
My doctor says (just based on physical exam) that it is likely not a brain or heart issue. He seemed to think the leg numbness was related to some disc compression in my lower back (which it may be, partially) and ignored the fact that I also have the same numbness in my arms and face.
I am getting desperate and trying to research possible causes of numbness/tingling since the doc is not taking it seriously. I've read on most lists that numbness/tingling is a possible symptom of thyroid problems. Has anyone had that as their primary symptom of what turned out to be a thyroid problem?
I do have some other symptoms like tiredness and hair loss that are what's making me think the numbness could be coming from a thyroid problem. Diabetes or anemia are other possible causes of numbness/tingling. I am trying to narrow down which of the 3 are causing my problem.
I have the tingles in my rt arm/hand and rt foot/leg with funny numdness in my rt theigh....I have been diagnosed w a 4cm lt anterior lobe papilliary ca....I thought I was having cardiac problems but my doc says it can be caused by the tumor...live and learn regards
I also had numbness and tingling which doc's told me was unrelated to thyroid - had EEG done - neurologist tells me that I have epilepsy....un, no I don't think so. Turns out I have thyroid cancer - have TT - stopped meds for epilepsy - no numbness and tingling. Started having a little numbness and tingling again - in my arm and hand, leg and face on left side (that was the side my tumor was on) - so, I started taking b-12 and sure enough, those symptoms stopped. Give it a try....I still haven't decided what was causing it - i do know that my doc didn't check it - I looked through my blood tests. Good Luck - it is so frustrating when you don't know what the problem is and how to handle it.
I was thinking B12 or iron deficiency could be the problem too, but I started taking a multivitamin a few weeks ago that has both and it doesn't seem to be helping.
The numbness/tingling started 3 months ago at the same time I started having pain/pressure in my upper abdomen. I had a gallbladder/pancrease/liver ultrasound which was normal, and an upper GI that showed I have acid reflux. I believe I have acid reflux (I was having frequent heartburn for years) but I still don't believe it was the cause of my abdominal pain/pressure because even though I'm on treatment now for the acid reflux and I don't have heartburn anymore, my abdmoninal pain still bothers me. I still believe the fact that it started the same time as the numbness and tingling, that the two symptoms are connected.
Sometimes the numbness feels almost like a buzzing sensation, and I will also have short periods sometimes where I get little "flutters" all over in various muscles (similar to an eye twitch).
I second the calcium levels... have them checked ASAP. Calcium is from your parathyroid glands. Could be a serious issue. If it is calcium and gets too low your body will shut down-- very dangerous. People who have thyroid surgery are warned against damage to these glands as they are in the same area. Mine was low and I got the tingleing. Same symptoms you are describing. If you start feeling tingleing in your face or neck or if your arms or hands curl and seize up get to the emergancy room. If that is the prob they will do a calcium IV--- takes about 3 to 4 hours so bring a book.
Snoopy...I have the same problem...a bit of background...I have Hashimotos, an autoimmunite thyroid disease...coincidentially I have a large nodule (tumor) which appears to be benign (upon FNA biopsy) but I am having it removed because it is causing problems with swallowing....But along with all the bloodwork my endo did my B12 level came back very low.....I was started on sublingual supplements after receiving an injection...no improvement in energy levels and tingling/numbness after a month...more tests including one for a specific protein (intrinsic factor) that is necessary for the body to absorb B12...It turns out that the autoimmune process has destroyed this protein so that I can no longer process the B12 the normal way. I have been started on a course of monthly B12 injections in the hopes that this will help. My endo says this is not uncommon with Hashimotos patients. The condition is referred to as Pernicious Anemia. I also know it is not uncommon to have more than one autoimmune problem. They seem to go hand in hand unfortunately. You may want to explore this possiblity with your doctor. Kathy
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.